Thunderstorm Wind, Putnam
- When
- April 30, 8:15 PM EST to 9:45 PM EST
- Where
- Putnam County, Bostwick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.767, -81.633
The emergency response team reported numerous trees down in Bostwick from 915 pm through 945 pm EDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The emergency response team reported numerous trees down in Bostwick from 915 pm through 945 pm EDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 8:15 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SAT APR 30 2005
...THUNDERSTORMS TO DIMINISH BUT RAINS CONTINUE OVERNIGHT...
.SHORT TERM...A VERY BUSY NIGHT AND STILL HELPING OUT WITH RADAR...SO
WILL KEEP THIS SHORT. POTENTIAL ENERGY OVER THE FLORIDA PORTION OF
THE AREA WAS FINALLY RELEASED THIS EVENING AS OUTFLOW FROM PREVIOUS
CONVECTION PROVIDED THE FINAL NEEDED MECHANISM. MOST OF THE STORMS
WERE THE HAIL PRODUCING VARIETY...BUT ALSO A FEW INTENSE MICROBURSTS
OF NOTE AS WELL. WILL UPDATE THE ZONES TO REFLECT CURRENT RADAR
TRENDS...OTHERWISE NO CHANGES PLANNED.
&&
.MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES ARE PLANNED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
20 NM TO 60 NM OFFSHORE.
&&
DEESE/PETERSON/BOONEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SAT APR 30 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 PM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT... AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS/DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PALM VALLEY 30.20N 81.39W
04/30/2005 0.25 INCH ST. JOHNS FL TRAINED SPOTTER
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FUNNEL CLOUD ELKTON 29.78N 81.43W
04/30/2005 ST. JOHNS FL TRAINED SPOTTER
MOVING SSE.
0825 PM HAIL ELKTON 29.78N 81.43W
04/30/2005 0.25 INCH ST. JOHNS FL PUBLIC
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL PONTE VEDRA BEACH 30.24N 81.39W
04/30/2005 0.75 INCH ST. JOHNS FL PUBLIC
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FUNNEL CLOUD PALM COAST 29.57N 81.21W
04/30/2005 FLAGLER FL PUBLIC
JUST NORTH OF PALM COAST
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 855 PM EDT SAT APR 30 2005 FLZ037-038-040-010145- FLAGLER FL-MARION FL-PUTNAM FL- 855 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION...FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 945 PM EDT... AT 855 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES EAST OF SAN MATEO TO 5 MILES SOUTHWEST OF SALT SPRINGS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HASTINGS TO 5 MILES SOUTHWEST OF SALT SPRINGS...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SAN MATEO...SALT SPRINGS...POMONA PARK...LAKE COMO...GEORGETOWN... CRESCENT CITY AND ANDALUSIA THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST RAINBOW LAKES ESTATES 29.15N 82.45W
04/30/2005 45 MPH MARION FL TRAINED SPOTTER
&&
PPThe Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444003.